Affordable Access

deepdyve-link
Publisher Website

Acute acalculous cholecystitis in a patient with metastatic renal cell carcinoma treated with sunitinib.

Authors
  • da Fonseca, Leonardo Gomes
  • Barroso-Sousa, Romualdo
  • Sabbaga, Jorge
  • Hoff, Paulo Marcelo
Type
Published Article
Journal
Clinics and practice
Publication Date
Mar 27, 2014
Volume
4
Issue
1
Pages
635–635
Identifiers
DOI: 10.4081/cp.2014.635
PMID: 24847435
Source
Medline
Keywords
License
Unknown

Abstract

A 55-year old man was treated with sunitinib 50 mg/day for 4 weeks on and 2 weeks off, as a first-line therapy for metastatic renal cell carcinoma. During the fourth week of the first cycle, he was admitted to the Emergency Department with abdominal pain and vomiting. Acute acalculous cholecystitis was diagnosed. Sunitnib-associated cholecystitis is a rare adverse event previously reported in few cases. The mechanism behind this complication is not fully understood, although vascular endothelial dysfunction may play a role. The use of this drug is expanding in clinical oncology, and physicians should be aware of this life-threating adverse event.

Report this publication

Statistics

Seen <100 times